MAUDE Adverse Event Report: ABBOTT VASCULAR INC. TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012272-12
Medical Device Problem Codes Material Rupture (1546); Deformation Due to Compressive Stress (2889); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the mid left circumflex coronary artery with mild calcification.The 2.5x12mm trek balloon dilatation catheter (bdc) was prepped per instructions for use.The bdc was advanced and resistance was noted with a non-abbott hemostasis valve.The balloon was attempted to be inflated to 12 atmospheres twice; however, the balloon did not hold pressure.The device was removed and the catheter was noted to be kinked and the balloon had a puncture.Another abbott bdc was used to continue the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
A visual inspection and functional analysis were performed on the returned device.The reported kink was confirmed.The material rupture was not confirmed.The balloon inflated and held pressure with no anomalies noted.The resistance during advancement was not tested as it was a result of procedural circumstances.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported issue appears to be related to circumstances of the procedure.There were no leaks noted during preparation, which suggests a product quality issue did not contribute to the reported difficulties.In this case, resistance was noted during advancement due to interaction with the non-abbott hemostasis valve.Additionally, it was reported that the catheter was noted to have kinked while attempting to advance against resistance.It is likely that the kink in the catheter contributed to the failure to inflate as there was no leak or rupture observed on the returned unit.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20334452
Report Number2024168-2024-11487
Device Sequence Number18573894
Product Code LOX
UDI-Device Identifier08717648138287
UDI-Public(01)08717648138287(17)250930(10)21025G1
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model Number1012272-12
Device Catalogue Number1012272-12
Device Lot Number21025G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/06/2024
Supplement Date Received by Manufacturer10/14/2024
Initial Report FDA Received Date09/30/2024
Supplement Report FDA Received Date11/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WATCHDOG HEMOSTASIS VALVE (BOSTON SCIENTIFIC)
Patient Age29 YR
Patient SexUnknown
Patient Weight85 KG